Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count
Aug 28, 2009

Greetings from the Philippines!

Hi Doc BY,

I just got my CD4 count result today and its down to 73. I also had my viral load two weeks ago and its 47. I am worried because just last April this year my CD4 count was 163 and I would like to ask if its normal to flactuate? I never missed dose and always take my meds religiously. What could be the problem? My HIV specialist told me that its normal and I should not worry since my viral load is very low and I have been on ARV (tenofovir, lamivudine, efav) for almost a year now.

Should I change my meds? Or just continue with my current meds?

I dont know what to do.

Hope to hear from you soon.

Regards,

Rico

Response from Dr. Young

Hello again Rico and thanks for your post.

If your viral load is 47, this indicates to me that it's likely undetectable. The most sensitive commercially available HIV viral load test goes down to 48 copies- our in-clinic shorthand for this is to denote "47".

In any event, if you're viral load is very, very low and your adherence without significant issues with side effects, I wouldn't be advising a change in your medications.

As you point out, CD4s do fluctuate considerably and with an undetectable viral load, the changes that you report don't seem too significant. I'd ask you to look at the CD4 percentages during this period- they've probably not changed a lot (a reassuring finding).



Previous
I need a good doctor please!!!
Next
Unsure exposure and treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement